MAUDE Adverse Event Report: CARDINAL HEALTH MEXICO SMART CONTROL, ILIAC 10X60; STENT, ILIAC

CARDINAL HEALTH MEXICO SMART CONTROL, ILIAC 10X60; STENT, ILIAC
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Telephone number: (b)(6).Resistance was felt after a 10mm x 60mm x 80cm smart control, iliac self-expanding stent (ses) system was inserted while advancing to the lesion, and the tip (the distal end) frayed.Therefore, it was replaced with a new smart stent.The lesion was the iliac artery.Initially, a.35 unknown wire crossed the lesion and an unknown balloon catheter was inflated.Then the smart control device was inserted.The temperature exposure indicator on the product pouch was checked to confirm that the black dotted pattern with a grey background was clearly visible.The product was stored, handled, inspected, and prepped according to the instructions for use (ifu).There was nothing unusual noted about the stent delivery system prior to use.The access site was the femoral and the site was moderately calcified.The resistance was felt while advancing to the target vessel.The 90% occluded lesion was 5cm in length with moderately calcification and moderate vessel tortuosity.The stent delivery system did not pass through any acute bends.Delivery of the sds to the lesion was contralateral.There was difficulty encountered while advancing/tracking the sds towards the lesion, but no unusual force was used at any time during insertion.The procedure was successfully completed.There was no reported patient injury.The device was not returned for analysis.A product history record (phr) review of lot 17936907 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Without the return of the device for analysis and based on the information provided, the reported ¿catheter tip~ frayed/split/torn - in patient¿ could not be confirmed and the exact root cause could not be determined.Handling and procedural factors such as vessel characteristics (90% occluded lesion with moderate calcification and moderate vessel tortuosity) and or the user¿s interaction with the device may have led to the reported event.According to the instructions for use, ¿safety and effectiveness has not been demonstrated in: lesions that are either totally or densely calcified.If resistance is encountered at any time during the insertion procedure, do not force passage.Resistance may cause damage to stent, or system.If resistance occurs during movement through the sheath, carefully withdraw the stent system.Once stent deployment has begun, the stent must be fully deployed.The system is not designed for stent repositioning or recapturing.If resistance is felt when initially retracting the outer deployment sheath, do not force deployment.Carefully withdraw the stent system without deploying the stent." neither the phr review nor the information available suggests a design or manufacturing related cause could be related to the manufacturing process of the unit.Therefore, no corrective, or preventive actions will be taken.
 
Event or Problem Description
Resistance was felt after a 10mm x 60mm x 80cm smart control, iliac self-expanding stent (ses) system was inserted while advancing to the lesion, and the tip (the distal end) frayed.Therefore, it was replaced with a new smart stent.There was no reported patient injury.The lesion was the iliac artery.Initially, a.35 unknown wire crossed the lesion and an unknown balloon catheter was inflated.Then the smart control device was inserted.The temperature exposure indicator on the product pouch was checked to confirm that the black dotted pattern with a grey background was clearly visible.The product was stored, handled, inspected, and prepped according to the instructions for use.There was nothing unusual noted about the stent delivery system prior to use.The access site was the femoral and the site was moderately calcified.The resistance was felt while advancing to the target vessel.The 90% occluded lesion was 5cm in length with moderately calcification, and moderate vessel tortuosity.The stent delivery system did not pass through any acute bends.Delivery of the sds to the lesion was contralateral.There was difficulty encountered while advancing/tracking the sds towards the lesion but no unusual force was used at any time during insertion.The procedure was successfully completed.The device will not be returned for analysis as it was discarded due to infectious disease.

Brand Name
SMART CONTROL, ILIAC 10X60
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
CARDINAL HEALTH MEXICO
av prado sur 150 2d0 piso
ciudad de mexico 11000
MX  11000
MDR Report Key10822367
Report Number9616099-2020-04047
Device Sequence Number14286461
Product Code NIO
UDI-Device Identifier20705032024652
UDI-Public20705032024652
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model NumberN/A
Device Catalogue NumberC10060SL
Device Lot Number17936907
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/20/2020
Initial Report FDA Received Date11/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1